Alert archive / Nevada / Snow Squall Warnings in 2021
Snow Squall Warning 1, NWS Elko, NV
NWS Elko, NV issued this snow squall warning at Feb 13, 2021, 12:18 PM PST for Nye County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2021, 12:18 PM PST (20:18 UTC)
- Expired
- Feb 13, 2021, 12:45 PM PST
- In force
- 27 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS55 KLKN 132019
SQWLKN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Elko NV
1218 PM PST Sat Feb 13 2021
NVC023-132045-
/O.NEW.KLKN.SQ.W.0001.210213T2018Z-210213T2045Z/
Nye NV-
1218 PM PST Sat Feb 13 2021
The National Weather Service in Elko Nevada has issued a
* Snow Squall Warning for...
South central Nye County in south central Nevada...
* Until 1245 PM PST.
* At 1218 PM PST, a dangerous snow squall was located in Tonopah.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts 40 to 50 mph.
SOURCE...ASOS observed.
IMPACT...Dangerous life-threatening travel.
Locations impacted include...
Tonopah, Tonopah Airport, Warm Springs and Saulsbury Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3805 11724 3807 11724 3817 11735 3848 11642
3809 11617 3804 11641
TIME...MOT...LOC 2018Z 221DEG 23KT 3810 11768
$$
90What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this snow squall warning went out at Feb 13, 3:13 AM PST, 9 hours 5 minutes earlier.
Area forecast discussion, Feb 13, 3:13 AM PST, 9 hours 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 313 AM PST Sat Feb 13 2021 .SYNOPSIS...Showers are moving in across the region with rain or a rain snow mix in valley locations around or below 5000 feet in elevation. Higher elevation areas should see all snow with this system which will linger into this evening. Winds will be breezy to windy today. Generally dry on Sunday, however light snow is possible over and near mountains. && .SHORT TERM...Today through Monday. Rain and snow showers have moved in across most of northern NV tonight, which will extend south and east bringing precipitation to most all of the CWA by sunrise this morning. Snow levels are tricky, however at this time the air mass is looking a little warmer than previous runs, with the snow level now closer to 5000 feet. Locations such as Elko should see a mix of rain and snow, however accumulations of snow will likely be minimal. Slightly higher elevation areas such as Spring Creek should see mostly snow. Most summits can expect snow today, with a couple to a few inches of snow likely, making travel across any county likely challenging at times. Most of the shower activity will diminish into this evening, however some lighter activity may linger over and near mountains overnight. The other concern today will be gusty winds, with highest speeds generally between late morning and early evening hours with some locations gusting in the 35 to 50 mph range. The next system to bring showers to northern and central NV will begin impacting NW NV later Sunday evening, reaching most of the CWA by late Monday morning. Snow levels will be tricky with this next system too, with snow early Monday morning likely changing back to rain through the day to areas near and below 5000 feet in elevation. Summit and mountain areas will see moderate to locally heavy snow with this next system, especially across Elko County where higher mountain snowfall is expected. .LONG TERM...Monday Night through next Friday. Model agreement has the exit of the frontal boundary late Monday night into Tuesday morning seeing a dissipation of most showers in the valleys. A few showers may linger in the higher elevation as leftover moisture is squeezed out by upslope forcing into Tuesday afternoon, with most activity expected to cease by that night leaving the region back under the upper-level ridge. As the frontal system exits, blowing snow across the region could become a possibility with winds expected to pick up across the region over Tuesday afternoon. For Wednesday, upper-level ridging will keep conditions dry for short-lived time with the upper-level jet settling over Nevada and bringing colder air for the day and overnight. Thursday looks to bring more active weather to the region as the ridge finally breaks down and more moisture moves in. Model agreement is still a bit poor for the event, but current guidance is placing more showers for northern and central Nevada for the end of the week with a possible extension into the weekend. Amount wise, confidence is too low for anything exact, but guidance has favor areas north of I-80 for heavier snowfall amounts. Temperatures look to retain that mild feel to them with the afternoons mostly in the 30s to 40s and overnight temperatures in the teens to 20s. The only exception being Wednesday night, where temperatures could drop into the teens and single digits by Thursday morning. && .AVIATION...Deteriorating conditions are expected through tonight and early Saturday morning across much of northern and central Nevada. A weather system will bring a mix of rain and snow to all TAF sites beginning around midnight at KWMC, reaching KELY by 14Z Saturday. Expect lowering CIGs along with a mixture of rain and snow that will reduce VIS as well, creating MVFR and occasional IFR conditions. Gusty west to northwest winds will also develop Saturday afternoon with gusts in the 25 to 35 knot range possible at KWMC, KBAM, KEKO and KELY. Gusts at KPTH could reach around 50 knots for a brief period Saturday afternoon. Conditions will begin to improve late Saturday afternoon and especially Saturday evening as precipitation winds down across the state. Another wave of wintry weather is expected late Sunday into Monday as well. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM PST this evening for Northern Elko County-Northern Lander County and Northern Eureka County-South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Wind Advisory from 11 AM this morning to 8 PM PST this evening for Northeastern Nye County-Northwestern Nye County-Southeastern Elko County. Winter Storm Warning until 10 PM PST this evening for Ruby Mountains and East Humboldt Range. && 96/94/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:36 AM PST | Wind Advisory | LKN | Elko, Nye | 19 hr |
| Feb 13, 1:56 PM PST | Snow Squall Warning | LKN | Nye | 34 min |
Nearby
Snow Squall Warnings in Nevada, 2021Every snow squall warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.